Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 16, 2021, 3:49 PM EDT for Robertson County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 16, 2021, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
County Robertson County, KY
The radar
The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
798
WWUS83 KLMK 161949
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
349 PM EDT Fri Jul 16 2021
KYZ037-042-043-162015-
Bourbon-Nicholas-Harrison-
349 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BOURBON...
NORTHWESTERN NICHOLAS AND SOUTHEASTERN HARRISON COUNTIES...
At 348 PM EDT, a strong thunderstorm was located over Cynthiana,
moving northeast at 40 mph.
Winds in excess of 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cynthiana, Barefoot, Blue Licks Springs, Morning Glory, Venus,
Colville and Hooktown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3833 8423 3841 8431 3849 8418 3849 8416
3850 8416 3848 8415 3848 8413 3846 8410
3846 8407 3844 8403 3844 8402 3843 8400
3842 8400 3844 8399 3844 8398 3842 8395
TIME...MOT...LOC 1948Z 239DEG 37KT 3838 8424
$$
JMLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:14 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 16, 3:14 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Louisville KY 314 PM EDT Fri Jul 16 2021 .Short Term...(This evening through Saturday) Issued at 305 PM EDT Fri Jul 16 2021 Slow-moving front remains draped across Illinois and Indiana, with a few disturbances firing off scattered convection in the warm sector. The first such disturbance has sparked a few strong to marginally severe storms in central Kentucky and southern Indiana, generally east of Interstate 65. Shear is fairly weak overall, but just enough to keep storms moving along and limit the flood threat in spite of copious moisture as PWAT values start to push toward 2 inches. Other disturbances are trailing back in southern Illinois, SE Missouri and NE Arkansas. These impulses will push into central Kentucky overnight, as the front sags into southern Indiana, and we'll look for more widespread coverage of showers and storms. Could continue to see a marginal wind threat, albeit decreasing after dark, but the bigger threat will be heavy rainfall. We're already seeing isolated rainfall amounts approaching 1 inch, and localized flooding is possible if any of these locations see heavy rain again tonight. Flood threat is sufficiently localized that we have conferred with IND and ILN, and will not post a Flash Flood Watch this far south and west, although we can't rule out any localized flooding. By Sat morning the sfc boundary will be somewhere near the Ohio River. Hi-res models are not playing up our precip chances at all, while synoptic models are much more bullish. Given the juicy air mass, a slow-moving boundary, and easy-to-reach convective temps, a dry forecast in line with hi-res guidance does not cut it. Will run a low-end chance across southern Indiana, to also account for uncertainty in how far south the front will be, with likely POPs from LEX to BWG and southward. Locally heavy rainfall and potential flooding will be the main hazards, with even less dynamical support for gusty winds. && .Long Term...(Saturday night through Friday) Issued at 300 PM EDT Fri Jul 16 2021 By Saturday night, upper level trough axis should continue to shift eastward as it drops south over the area. The sluggish sfc boundary should be washing out across our region Saturday night, but could still lead to some diurnally driven convection on Sunday. Best chance for PoPs on Sunday looks to be across our far south central Kentucky counties. High temps look to be limited on Sunday due to mostly cloudy sky cover, which should play into how much we destabilize Sunday afternoon. Precip looks to be widely scattered, so there is a good chance most folks stay dry or experience precip for a short period of time. With the upper trough axis swinging through to end the weekend, upper NW flow will filter in, leading to a continuing drier trend for the first half of next week. NBM continues to hang on to slight or chc PoPs, but this may even be a bit overdone. To our west, a large omega block take hold of the western US, which will keep a grip over that part of the country through the middle part of next week. Could have a few isolated showers on Monday afternoon, so will keep the aforementioned NBM PoPs in, but still think Monday will be mostly dry with northerly mid-upper flow over our region. Highest PoPs remain across far southern KY on Monday. Mostly dry wx returns for Monday night and into the middle of next week. Temps look to range from the mid-upper 80s to near 90F each day for Mon-Fri time frame. && .Aviation...(18Z TAF Issuance) Issued at 115 PM EDT Fri Jul 16 2021 Scattered showers and a few TS have developed near HNB and SDF, and that's enough to warrant VCTS at initialization. However most of this will be missing the airfields and pushing off to the east later this afternoon. Could see something similar in LEX a bit later, but confidence is even lower there. BWG should remain dry but scattered TCU could make for some bumpy approaches. As a slow-moving front drops in on us from the north this evening, we'll see better chances for storms to directly affect HNB and SDF, and eventually BWG if another complex gets organized over western KY/TN. For now will limit the TEMPO and vis restrictions to HNB, but that could expand later. Once the convection pushes through by daybreak Sat, look for a period of MVFR ceilings which will most likely be below 2000 feet. Highest confidence in HNB which will be post-frontal by that point, and least confidence in LEX. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...CJP Aviation...RAS
Hazardous weather outlook, Jul 16, 3:22 PM EDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 322 PM EDT Fri Jul 16 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-171930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 322 PM EDT Fri Jul 16 2021 /222 PM CDT Fri Jul 16 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered to numerous showers and storms are expected through tonight. A few stronger storms will produce gusty or locally damaging winds, and heavy rainfall could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered thunderstorms are possible throughout the area Saturday, and in southern Kentucky on Sunday. The main hazard will be heavy rainfall and localized flooding, and locally gusty winds are possible in the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. RAS/CJP
In the hours before
Special weather statement, Jul 16, 2:04 PM EDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Louisville KY 204 PM EDT Fri Jul 16 2021 KYZ066-067-161830- Lincoln-Casey- 204 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LINCOLN AND EAST CENTRAL CASEY COUNTIES... At 204 PM EDT, a strong thunderstorm was located 10 miles northeast of Liberty, moving northeast at 25 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... South Fork, Boneyville, Kings Mountain, Jumbo, Ottenheim, Mount Salem, Geneva, Halls Gap, Maywood and New Salem. LAT...LON 3734 8476 3740 8483 3755 8472 3743 8453 TIME...MOT...LOC 1804Z 217DEG 22KT 3739 8477 CG
Special weather statement, Jul 16, 2:28 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Louisville KY 228 PM EDT Fri Jul 16 2021 KYZ034-038-161900- Shelby-Spencer- 228 PM EDT Fri Jul 16 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SPENCER AND SOUTHWESTERN SHELBY COUNTIES... At 228 PM EDT, a strong thunderstorm was located near Taylorsville, moving east at 30 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Shelbyville, Taylorsville, Yoder, Southville, Rivals, Elk Creek, Olive Branch, Veech, Little Mount and Normandy. LAT...LON 3800 8544 3811 8543 3819 8521 3803 8513 TIME...MOT...LOC 1828Z 267DEG 27KT 3804 8540 CG
Local storm report, Jul 16, 2:36 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 PM EDT FRI JUL 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 2 SSE YOSEMITE 37.33N 84.83W
07/16/2021 CASEY KY TRAINED SPOTTER
TREE DOWN NEAR THE INTERSECTION OF KY-70 AND
KY-501.
&&
SRMSpecial weather statement, Jul 16, 2:59 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Louisville KY
259 PM EDT Fri Jul 16 2021
KYZ034-035-161930-
Shelby-Franklin-
259 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SHELBY AND FRANKLIN
COUNTIES...
At 259 PM EDT, a strong thunderstorm was located near Shelbyville,
moving northeast at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Frankfort, Shelbyville, Bryant, Benson, Polsgrove, Capital City
Airport, Peaks Mill, Switzer, Harvieland and Flag Fork.
LAT...LON 3835 8489 3836 8488 3836 8484 3835 8483
3835 8481 3827 8473 3823 8473 3811 8514
3822 8520 3835 8497 3837 8491
TIME...MOT...LOC 1859Z 241DEG 40KT 3819 8511
CGSpecial weather statement, Jul 16, 3:48 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Louisville KY
348 PM EDT Fri Jul 16 2021
KYZ039-040-045>047-054-055-064>066-077-162045-
Boyle-Mercer-Woodford-Marion-Taylor-Washington-Nelson-Casey-Anderson-
Adair-Green-
348 PM EDT Fri Jul 16 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN NELSON...
MERCER...SOUTHERN WOODFORD...SOUTHERN ANDERSON...CENTRAL GREEN...
MARION...TAYLOR...WASHINGTON...WESTERN BOYLE...NORTHWESTERN CASEY AND
NORTHEASTERN ADAIR COUNTIES...
At 348 PM EDT/248 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 9 miles northeast of Springfield
to near Greensburg. Movement was east at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Campbellsville, Harrodsburg, Lebanon, Springfield, Greensburg,
Ballard, Loretto, Bradfordsville, Willisburg and Mackville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3720 8568 3748 8549 3747 8547 3750 8548
3799 8514 3801 8466 3720 8517
TIME...MOT...LOC 1948Z 266DEG 18KT 3781 8516 3728 8556
MJSpecial weather statement, Jul 16, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
349 PM EDT Fri Jul 16 2021
KYZ037-042-043-162015-
Bourbon-Nicholas-Harrison-
349 PM EDT Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BOURBON...
NORTHWESTERN NICHOLAS AND SOUTHEASTERN HARRISON COUNTIES...
At 348 PM EDT, a strong thunderstorm was located over Cynthiana,
moving northeast at 40 mph.
Winds in excess of 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Cynthiana, Barefoot, Blue Licks Springs, Morning Glory, Venus,
Colville and Hooktown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3833 8423 3841 8431 3849 8418 3849 8416
3850 8416 3848 8415 3848 8413 3846 8410
3846 8407 3844 8403 3844 8402 3843 8400
3842 8400 3844 8399 3844 8398 3842 8395
TIME...MOT...LOC 1948Z 239DEG 37KT 3838 8424
JMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:59 PM EDT | Special Weather Statement | LMK | Bullitt | 16 min |
| Jul 16, 2:04 PM EDT | Special Weather Statement | LMK | Lincoln | 26 min |
| Jul 16, 2:12 PM EDT | Areal Flood Advisory | LMK | Adair, Casey | 76 min |
| Jul 16, 2:28 PM EDT | Special Weather Statement | LMK | Spencer | 32 min |
| Jul 16, 2:42 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 33 min |
| Jul 16, 2:59 PM EDT | Special Weather Statement | LMK | Franklin | 31 min |
| Jul 16, 3:12 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 33 min |
| Jul 16, 3:48 PM EDT | Special Weather Statement | LMK | Green, Marion, Mercer, Taylor, Washington | 57 min |
| Jul 16, 3:57 PM EDT | Areal Flood Advisory | LMK | Marion, Nelson, Washington | 3 hr |
| Jul 16, 3:59 PM EDT | Areal Flood Advisory | LMK | Anderson, Franklin, Scott, Shelby, Woodford | 3 hr |
| Jul 16, 4:02 PM EDT | Special Weather Statement | LMK | Allen, Barren, Metcalfe, Monroe | 43 min |
| Jul 16, 4:06 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas | 24 min |
| Jul 16, 4:15 PM EDT | Flash Flood Warning | LMK | Marion | 2 hr |
| Jul 16, 4:17 PM EDT | Special Weather Statement | LMK | Hart | 28 min |
| Jul 16, 4:28 PM EDT | Special Weather Statement | LMK | Nicholas | 32 min |
| Jul 16, 4:46 PM EDT | Special Weather Statement | LMK | Adair, Boyle, Casey, Clinton, Cumberland, Green and 5 more | 59 min |
| Jul 16, 4:52 PM EDT | Special Weather Statement | LMK | Oldham | 38 min |
| Jul 16, 5:28 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Garrard, Lincoln, Marion and 2 more | 47 min |
| Jul 16, 5:41 PM EDT | Areal Flood Advisory | LMK | Adair, Casey, Green, Marion, Russell, Taylor | 3 hr |
| Jul 16, 5:50 PM EDT | Special Weather Statement | LMK | Bullitt | 40 min |
| Jul 16, 6:15 PM EDT | Special Weather Statement | LMK | Boyle, Garrard, Lincoln | 45 min |
| Jul 16, 7:21 PM EDT | Areal Flood Advisory | LMK | Dubois, Orange | 3 hr |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.